MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW CAPTURE SLEEVE; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. SCREW CAPTURE SLEEVE; PLATE, FIXATION, BONE
Model Number 71177345
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, the screw capture sleeve was found rust.Incident occured during inspection.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
G4, h2 and h6: the device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The device was found to be rusty, rendering the device inoperable.The device was manufactured in 2019 and shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SCREW CAPTURE SLEEVE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11099950
Report Number1020279-2020-08102
Device Sequence Number4125061
Product Code HRS
UDI-Device Identifier03596010601728
UDI-Public03596010601728
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71177345
Device Catalogue Number71177345
Device Lot Number19LM08125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2020
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer03/28/2021
Initial Report FDA Received Date12/31/2020
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1